• Previous Article
    Non-integrability criterion for homogeneous Hamiltonian systems via blowing-up technique of singularities
  • DCDS Home
  • This Issue
  • Next Article
    On the existence of positive solutions for some nonlinear boundary value problems and applications to MEMS models
August  2015, 35(8): 3683-3706. doi: 10.3934/dcds.2015.35.3683

Long-time behavior and stability of entropy solutions for linearly degenerate hyperbolic systems of rich type

1. 

Clermont Université, Université Blaise Pascal, 63000 Clermont-Ferrand, France

2. 

Department of Mathematics, College of Sciences, Hohai University, Nanjing 210098, China

Received  February 2014 Revised  December 2014 Published  February 2015

We study linearly degenerate hyperbolic systems of rich type in one space dimension. It is showed that such a system admits exact traveling wave solutions after a finite time, provided that the initial data are Riemann type outside a space interval. We prove the convergence of entropy solutions toward traveling waves in the $L^1$ norm as the time goes to infinity. The traveling waves are determined explicitly in terms of the initial data and the system. We also obtain the stability of entropy solutions in $L^1$. Applications concern physical models such as the generalized extremal surface equations, the Born-Infeld system and augmented Born-Infeld system.
Citation: Yue-Jun Peng, Yong-Fu Yang. Long-time behavior and stability of entropy solutions for linearly degenerate hyperbolic systems of rich type. Discrete and Continuous Dynamical Systems, 2015, 35 (8) : 3683-3706. doi: 10.3934/dcds.2015.35.3683
References:
[1]

S. Bianchini, Stability of $L^{\infty}$ solutions for hyperbolic systems with coinciding shocks and rarefactions, SIAM J. Math. Anal., 33 (2001), 959-981. doi: 10.1137/S0036141000377900.

[2]

F. Bouchut and B. Perthame, Kruzkov's estimates for scalar conservation laws revisited, Trans. Amer. Math. Soc., 350 (1998), 2847-2870. doi: 10.1090/S0002-9947-98-02204-1.

[3]

Y. Brenier, Some geometric PDEs related to hydrodynamics and electrodynamics, Proceedings of the International Congress of Mathematicians, 3, Higher Education Press, Beijing, (2002), 761-772.

[4]

Y. Brenier, Hydrodynamic structure of the augmented Born-Infeld equations, Arch. Rat. Mech. Anal., 172 (2004), 65-91. doi: 10.1007/s00205-003-0291-4.

[5]

A. Bressan, Hyperbolic Systems of Conservation Laws : The One Dimensional Cauchy Problem, Oxford Lecture Series in Math. and its Applications, 20. Oxford University Press, Oxford, 2000.

[6]

H. Brézis, Analyse Fonctionnelle, Masson, Paris, 1993.

[7]

D. Chae and H. Huh, Global existence for small initial data in the Born-Infeld equations, J. Math. Phys., 44 (2003), 6132-6139. doi: 10.1063/1.1621057.

[8]

G. Q. Chen, The method of quasidecoupling for discontinuous solutions to conservation laws, Arch. Rational Mech. Anal., 121 (1992), 131-185. doi: 10.1007/BF00375416.

[9]

J. Glimm, Solutions in the large for nonlinear hyperbolic systems of equations, Comm. Pure Appl. Math., 18 (1965), 695-715. doi: 10.1002/cpa.3160180408.

[10]

J. Glimm and P. D. Lax, Decay of Solutions Of System of Nonlinear Hyperbolic Conservation Laws, Amer. Math. Soc., Providence, R.I. 1970.

[11]

F. John, Nonlinear Waves Equations, Formation of Singularities, Pitcher Lectures in Math. Sciences, Lehigh University, Amer. Math. Soc., 1990.

[12]

S. N. Kruzkov, First order quasilinear equations in several independent variables, Mat. Sbornik (N.S.), 81 (1970), 228-255.

[13]

D. X. Kong, Q. Y. Sun and Y. Zhou, The equation for time-like extremal surfaces in Minkowski space $\mathbbR^{2+n}$, J. Math. Phys., 47 (2006), 013503, 16 pages. doi: 10.1063/1.2158435.

[14]

D. X. Kong and T. Yang, Asymptotic behavior of global classical solutions of quasilinear hyperbolic systems, Comm. Part. Diff. Eqs., 28 (2003), 1203-1220. doi: 10.1081/PDE-120021192.

[15]

P. D. Lax, Hyperbolic systems of conservation laws II, Comm. Pure Appl. Math., 10 (1957), 537-566. doi: 10.1002/cpa.3160100406.

[16]

T. T. Li, Global Classical Solutions for Quasilinear Hyperbolic Systems, Research in Appl. Math., 32, Wiely/Masson, 1994.

[17]

T. T. Li, Y. J. Peng and J. Ruiz, Entropy solutions for linearly degenerate hyperbolic systems of rich type, J. Math. Pures Appl., 91 (2009), 553-568. doi: 10.1016/j.matpur.2009.01.008.

[18]

T. T. Li, Y. Zhou and D. X. Kong, Weak linear degeneracy and global classical solutions for general quasilinear hyperbolic systems, Comm. Partial Diff. Equations, 19 (1994), 1263-1317. doi: 10.1080/03605309408821055.

[19]

H. Lindblad, A remark on global existence for small initial data of the minimal surface equation in Minkowskian space time, Proc. Am. Math. Soc., 132 (2004), 1095-1102. doi: 10.1090/S0002-9939-03-07246-0.

[20]

J. L. Liu and Y. Zhou, Asymptotic behavior of global classical solutions of diagonalizable quasilinear hyperbolic systems, Math. Meth. Appl. Sci., 30 (2007), 479-500. doi: 10.1002/mma.797.

[21]

T. P. Liu, Linear and nonlinear large-time behavior of solutions of general systems of hyperbolic conservation laws, Comm. Pure Appl. Math., 30 (1977), 767-796. doi: 10.1002/cpa.3160300605.

[22]

Y. J. Peng, Explicit solutions for $2 \times 2$ linearly degenerate systems, Appl. Math. Letters, 11 (1998), 75-78. doi: 10.1016/S0893-9659(98)00083-4.

[23]

Y. J. Peng, Euler-Lagrange change of variables in conservation laws and applications, Nonlinearity, 20 (2007), 1927-1953. doi: 10.1088/0951-7715/20/8/007.

[24]

Y. J. Peng and Y. F. Yang, Well-posedness and long-time behavior of Lipschitz solutions to generalized extremal surface equations, J. Math. Phys., 52 (2011), 053702 (23 pages). doi: 10.1063/1.3591133.

[25]

D. Serre, Richness and the classification of quasilinear hyperbolic systems, in IMA Vol. Math. Appl., 29, Springer, New York, (1991), 315-333. doi: 10.1007/978-1-4613-9121-0_24.

[26]

D. Serre, Systèmes de Lois de Conservation I-II, Diderot, Paris, 1996.

[27]

D. Serre, Hyperbolicity of the nonlinear models of Maxwell's equations, Arch. Rat. Mech. Anal., 172 (2004), 309-331. doi: 10.1007/s00205-003-0303-4.

[28]

B. Sévennec, Géométrie des systèmes hyperboliques de lois de conservation, Mém. Soc. Math. France, 56 (1994), 125pp.

[29]

S. P. Tsarëv, On Poisson brackets and one-dimensional systems of hydrodynamic type, Dolk. Akad. Nauk SSSR, 282 (1985), 534-537.

[30]

S. P. Tsarëv, The geometry of Hamiltonian systems of hydrodynamic type. The generalized hodograph method (Russian), Izv. Akad. Nauk SSSR Ser. Mat., 54 (1990), 1048-1068; translation in Math. USSR-Izv., 37 (1991), 397-419.

[31]

D. H. Wagner, Equivalence of the Euler and Lagrangian equations of gas dynamics for weak solutions, J. Diff. Eqs., 68 (1987), 118-136. doi: 10.1016/0022-0396(87)90188-4.

show all references

References:
[1]

S. Bianchini, Stability of $L^{\infty}$ solutions for hyperbolic systems with coinciding shocks and rarefactions, SIAM J. Math. Anal., 33 (2001), 959-981. doi: 10.1137/S0036141000377900.

[2]

F. Bouchut and B. Perthame, Kruzkov's estimates for scalar conservation laws revisited, Trans. Amer. Math. Soc., 350 (1998), 2847-2870. doi: 10.1090/S0002-9947-98-02204-1.

[3]

Y. Brenier, Some geometric PDEs related to hydrodynamics and electrodynamics, Proceedings of the International Congress of Mathematicians, 3, Higher Education Press, Beijing, (2002), 761-772.

[4]

Y. Brenier, Hydrodynamic structure of the augmented Born-Infeld equations, Arch. Rat. Mech. Anal., 172 (2004), 65-91. doi: 10.1007/s00205-003-0291-4.

[5]

A. Bressan, Hyperbolic Systems of Conservation Laws : The One Dimensional Cauchy Problem, Oxford Lecture Series in Math. and its Applications, 20. Oxford University Press, Oxford, 2000.

[6]

H. Brézis, Analyse Fonctionnelle, Masson, Paris, 1993.

[7]

D. Chae and H. Huh, Global existence for small initial data in the Born-Infeld equations, J. Math. Phys., 44 (2003), 6132-6139. doi: 10.1063/1.1621057.

[8]

G. Q. Chen, The method of quasidecoupling for discontinuous solutions to conservation laws, Arch. Rational Mech. Anal., 121 (1992), 131-185. doi: 10.1007/BF00375416.

[9]

J. Glimm, Solutions in the large for nonlinear hyperbolic systems of equations, Comm. Pure Appl. Math., 18 (1965), 695-715. doi: 10.1002/cpa.3160180408.

[10]

J. Glimm and P. D. Lax, Decay of Solutions Of System of Nonlinear Hyperbolic Conservation Laws, Amer. Math. Soc., Providence, R.I. 1970.

[11]

F. John, Nonlinear Waves Equations, Formation of Singularities, Pitcher Lectures in Math. Sciences, Lehigh University, Amer. Math. Soc., 1990.

[12]

S. N. Kruzkov, First order quasilinear equations in several independent variables, Mat. Sbornik (N.S.), 81 (1970), 228-255.

[13]

D. X. Kong, Q. Y. Sun and Y. Zhou, The equation for time-like extremal surfaces in Minkowski space $\mathbbR^{2+n}$, J. Math. Phys., 47 (2006), 013503, 16 pages. doi: 10.1063/1.2158435.

[14]

D. X. Kong and T. Yang, Asymptotic behavior of global classical solutions of quasilinear hyperbolic systems, Comm. Part. Diff. Eqs., 28 (2003), 1203-1220. doi: 10.1081/PDE-120021192.

[15]

P. D. Lax, Hyperbolic systems of conservation laws II, Comm. Pure Appl. Math., 10 (1957), 537-566. doi: 10.1002/cpa.3160100406.

[16]

T. T. Li, Global Classical Solutions for Quasilinear Hyperbolic Systems, Research in Appl. Math., 32, Wiely/Masson, 1994.

[17]

T. T. Li, Y. J. Peng and J. Ruiz, Entropy solutions for linearly degenerate hyperbolic systems of rich type, J. Math. Pures Appl., 91 (2009), 553-568. doi: 10.1016/j.matpur.2009.01.008.

[18]

T. T. Li, Y. Zhou and D. X. Kong, Weak linear degeneracy and global classical solutions for general quasilinear hyperbolic systems, Comm. Partial Diff. Equations, 19 (1994), 1263-1317. doi: 10.1080/03605309408821055.

[19]

H. Lindblad, A remark on global existence for small initial data of the minimal surface equation in Minkowskian space time, Proc. Am. Math. Soc., 132 (2004), 1095-1102. doi: 10.1090/S0002-9939-03-07246-0.

[20]

J. L. Liu and Y. Zhou, Asymptotic behavior of global classical solutions of diagonalizable quasilinear hyperbolic systems, Math. Meth. Appl. Sci., 30 (2007), 479-500. doi: 10.1002/mma.797.

[21]

T. P. Liu, Linear and nonlinear large-time behavior of solutions of general systems of hyperbolic conservation laws, Comm. Pure Appl. Math., 30 (1977), 767-796. doi: 10.1002/cpa.3160300605.

[22]

Y. J. Peng, Explicit solutions for $2 \times 2$ linearly degenerate systems, Appl. Math. Letters, 11 (1998), 75-78. doi: 10.1016/S0893-9659(98)00083-4.

[23]

Y. J. Peng, Euler-Lagrange change of variables in conservation laws and applications, Nonlinearity, 20 (2007), 1927-1953. doi: 10.1088/0951-7715/20/8/007.

[24]

Y. J. Peng and Y. F. Yang, Well-posedness and long-time behavior of Lipschitz solutions to generalized extremal surface equations, J. Math. Phys., 52 (2011), 053702 (23 pages). doi: 10.1063/1.3591133.

[25]

D. Serre, Richness and the classification of quasilinear hyperbolic systems, in IMA Vol. Math. Appl., 29, Springer, New York, (1991), 315-333. doi: 10.1007/978-1-4613-9121-0_24.

[26]

D. Serre, Systèmes de Lois de Conservation I-II, Diderot, Paris, 1996.

[27]

D. Serre, Hyperbolicity of the nonlinear models of Maxwell's equations, Arch. Rat. Mech. Anal., 172 (2004), 309-331. doi: 10.1007/s00205-003-0303-4.

[28]

B. Sévennec, Géométrie des systèmes hyperboliques de lois de conservation, Mém. Soc. Math. France, 56 (1994), 125pp.

[29]

S. P. Tsarëv, On Poisson brackets and one-dimensional systems of hydrodynamic type, Dolk. Akad. Nauk SSSR, 282 (1985), 534-537.

[30]

S. P. Tsarëv, The geometry of Hamiltonian systems of hydrodynamic type. The generalized hodograph method (Russian), Izv. Akad. Nauk SSSR Ser. Mat., 54 (1990), 1048-1068; translation in Math. USSR-Izv., 37 (1991), 397-419.

[31]

D. H. Wagner, Equivalence of the Euler and Lagrangian equations of gas dynamics for weak solutions, J. Diff. Eqs., 68 (1987), 118-136. doi: 10.1016/0022-0396(87)90188-4.

[1]

Shan Ma, Chunyou Sun. Long-time behavior for a class of weighted equations with degeneracy. Discrete and Continuous Dynamical Systems, 2020, 40 (3) : 1889-1902. doi: 10.3934/dcds.2020098

[2]

Tong Li, Kun Zhao. Global existence and long-time behavior of entropy weak solutions to a quasilinear hyperbolic blood flow model. Networks and Heterogeneous Media, 2011, 6 (4) : 625-646. doi: 10.3934/nhm.2011.6.625

[3]

Pierluigi Colli, Gianni Gilardi, Philippe Laurençot, Amy Novick-Cohen. Uniqueness and long-time behavior for the conserved phase-field system with memory. Discrete and Continuous Dynamical Systems, 1999, 5 (2) : 375-390. doi: 10.3934/dcds.1999.5.375

[4]

Hao Wu. Long-time behavior for nonlinear hydrodynamic system modeling the nematic liquid crystal flows. Discrete and Continuous Dynamical Systems, 2010, 26 (1) : 379-396. doi: 10.3934/dcds.2010.26.379

[5]

Jean-Paul Chehab, Pierre Garnier, Youcef Mammeri. Long-time behavior of solutions of a BBM equation with generalized damping. Discrete and Continuous Dynamical Systems - B, 2015, 20 (7) : 1897-1915. doi: 10.3934/dcdsb.2015.20.1897

[6]

Yang Liu. Long-time behavior of a class of viscoelastic plate equations. Electronic Research Archive, 2020, 28 (1) : 311-326. doi: 10.3934/era.2020018

[7]

Annalisa Iuorio, Stefano Melchionna. Long-time behavior of a nonlocal Cahn-Hilliard equation with reaction. Discrete and Continuous Dynamical Systems, 2018, 38 (8) : 3765-3788. doi: 10.3934/dcds.2018163

[8]

Min Chen, Olivier Goubet. Long-time asymptotic behavior of dissipative Boussinesq systems. Discrete and Continuous Dynamical Systems, 2007, 17 (3) : 509-528. doi: 10.3934/dcds.2007.17.509

[9]

Nguyen Huu Du, Nguyen Thanh Dieu. Long-time behavior of an SIR model with perturbed disease transmission coefficient. Discrete and Continuous Dynamical Systems - B, 2016, 21 (10) : 3429-3440. doi: 10.3934/dcdsb.2016105

[10]

Chang Zhang, Fang Li, Jinqiao Duan. Long-time behavior of a class of nonlocal partial differential equations. Discrete and Continuous Dynamical Systems - B, 2018, 23 (2) : 749-763. doi: 10.3934/dcdsb.2018041

[11]

Hongtao Li, Shan Ma, Chengkui Zhong. Long-time behavior for a class of degenerate parabolic equations. Discrete and Continuous Dynamical Systems, 2014, 34 (7) : 2873-2892. doi: 10.3934/dcds.2014.34.2873

[12]

Nataliia V. Gorban, Olha V. Khomenko, Liliia S. Paliichuk, Alla M. Tkachuk. Long-time behavior of state functions for climate energy balance model. Discrete and Continuous Dynamical Systems - B, 2017, 22 (5) : 1887-1897. doi: 10.3934/dcdsb.2017112

[13]

Oscar Jarrín, Manuel Fernando Cortez. On the long-time behavior for a damped Navier-Stokes-Bardina model. Discrete and Continuous Dynamical Systems, 2022, 42 (8) : 3661-3707. doi: 10.3934/dcds.2022028

[14]

Amjad Khan, Dmitry E. Pelinovsky. Long-time stability of small FPU solitary waves. Discrete and Continuous Dynamical Systems, 2017, 37 (4) : 2065-2075. doi: 10.3934/dcds.2017088

[15]

C. I. Christov, M. D. Todorov. Investigation of the long-time evolution of localized solutions of a dispersive wave system. Conference Publications, 2013, 2013 (special) : 139-148. doi: 10.3934/proc.2013.2013.139

[16]

Elena Bonetti, Pierluigi Colli, Mauro Fabrizio, Gianni Gilardi. Modelling and long-time behaviour for phase transitions with entropy balance and thermal memory conductivity. Discrete and Continuous Dynamical Systems - B, 2006, 6 (5) : 1001-1026. doi: 10.3934/dcdsb.2006.6.1001

[17]

Denis Serre, Alexis F. Vasseur. The relative entropy method for the stability of intermediate shock waves; the rich case. Discrete and Continuous Dynamical Systems, 2016, 36 (8) : 4569-4577. doi: 10.3934/dcds.2016.36.4569

[18]

Josef Diblík. Long-time behavior of positive solutions of a differential equation with state-dependent delay. Discrete and Continuous Dynamical Systems - S, 2020, 13 (1) : 31-46. doi: 10.3934/dcdss.2020002

[19]

Peter V. Gordon, Cyrill B. Muratov. Self-similarity and long-time behavior of solutions of the diffusion equation with nonlinear absorption and a boundary source. Networks and Heterogeneous Media, 2012, 7 (4) : 767-780. doi: 10.3934/nhm.2012.7.767

[20]

Min Chen, Olivier Goubet. Long-time asymptotic behavior of two-dimensional dissipative Boussinesq systems. Discrete and Continuous Dynamical Systems - S, 2009, 2 (1) : 37-53. doi: 10.3934/dcdss.2009.2.37

2021 Impact Factor: 1.588

Metrics

  • PDF downloads (56)
  • HTML views (0)
  • Cited by (0)

Other articles
by authors

[Back to Top]